Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 55, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 17, 2011, 3:27 PM CST for Cimarron County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Nov 18, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2011, 3:27 PM CST (21:27 UTC)
- In effect from
- Nov 18, 2011, 12:00 PM CST
- Expired
- Nov 18, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS84 KAMA 172127 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CST THU NOV 17 2011 OKZ001-002-TXZ001-002-006-007-011-016-181300- /O.NEW.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- 327 PM CST THU NOV 17 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...DEAF SMITH. * WIND: SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TOMORROW. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 10 AND 15 PERCENT. * TIMING: THE LOWEST RELATIVE HUMIDITY VALUES AND HIGHEST WIND SPEEDS ARE EXPECTED FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
942 WWUS84 KAMA 180949 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 349 AM CST FRI NOV 18 2011 TXZ001-006-007-011-016-190000- /O.NEW.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/ /O.CON.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/ DALLAM-HARTLEY-MOORE-OLDHAM-DEAF SMITH- 349 AM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON FOR MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...OLDHAM... DEAF SMITH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP BY MIDDAY TODAY...THEN DIMINISH AFTER 5 PM CST. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL LIKELY DEVELOP ON SATURDAY MAINLY DURING THE AFTERNOON HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 12 AND 15 PERCENT THIS AFTERNOON AND SATURDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AGAIN BY EARLY SATURDAY AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ002-190000- /O.CON.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/ SHERMAN- 349 AM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN TEXAS...SHERMAN. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP BY MIDDAY TODAY...THEN DIMINISH AFTER 5 PM CST. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 12 AND 15 PERCENT THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ OKZ001-002-190000- /O.CON.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/ CIMARRON-TEXAS- 349 AM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP BY MIDDAY TODAY...PARTICULARLY SOUTH OF A BOISE CITY TO GUYMON LINE. THESE WINDS WILL DIMINISH AFTER 5 PM CST. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 12 AND 15 PERCENT THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON MAINLY SOUTH OF A BOISE CITY TO GUYMON LINE AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ008-012-013-017-018-190000- /O.NEW.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/ HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG- 349 AM CST FRI NOV 18 2011 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...HUTCHINSON...POTTER...CARSON... RANDALL...ARMSTRONG. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL LIKELY DEVELOP ON SATURDAY MAINLY DURING THE AFTERNOON HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY BE BETWEEN 12 AND 15 PERCENT SATURDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY EARLY SATURDAY AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
858 WWUS84 KAMA 182139 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CST FRI NOV 18 2011 TXZ001-006-007-011-016-190000- /O.CON.KAMA.FW.W.0055.000000T0000Z-111119T0000Z/ /O.CON.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/ DALLAM-HARTLEY-MOORE-OLDHAM-DEAF SMITH- 339 PM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FORM MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR MUCH OF THE WESTERN AND CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...OLDHAM... DEAF SMITH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL LIKELY DEVELOP ON SATURDAY. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE 10 AND 15 PERCENT THIS AFTERNOON AND SATURDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL END NEAR SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AGAIN BY EARLY SATURDAY AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ002-190000- /O.CON.KAMA.FW.W.0055.000000T0000Z-111119T0000Z/ SHERMAN- 339 PM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. * AFFECTED AREA: IN TEXAS...SHERMAN. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE BETWEEN 10 AND 15 PERCENT THROUGH EARLY THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL END NEAR SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ OKZ001-002-190000- /O.CON.KAMA.FW.W.0055.000000T0000Z-111119T0000Z/ CIMARRON-TEXAS- 339 PM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP BY MIDDAY TODAY...PARTICULARLY SOUTH OF A BOISE CITY TO GUYMON LINE. THESE WINDS WILL DIMINISH AFTER 5 PM CST. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 12 AND 15 PERCENT THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ008-012-013-017-018-190000- /O.CON.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/ HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG- 339 PM CST FRI NOV 18 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR MOST OF THE WESTERN AND CENTRAL TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...HUTCHINSON...POTTER...CARSON... RANDALL...ARMSTRONG. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL LIKELY DEVELOP ON SATURDAY MAINLY DURING THE AFTERNOON HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 10 AND 15 PERCENT SATURDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY EARLY SATURDAY AFTERNOON AND END NEAR SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:22 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 17, 11:22 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1122 AM CST THU NOV 17 2011 .AVIATION... SOUTH SOUTHWEST SURFACE WINDS EXPECTED TO CONTINUE GUSTING ABOVE 30 KT FOR THE REST OF THE AFTERNOON UNDER A MOSTLY CLEAR SKY. SURFACE WINDS EXPECTED TO DIMINISH AROUND 00Z FRIDAY WITH CESSATION OF GUSTS. LOW-LEVEL JET SETS UP TONIGHT...PRODUCING AREAS OF LOW-LEVEL WIND SHEAR NEAR KGUY BETWEEN 06Z AND 15Z FRIDAY. SOUTH SOUTHWEST SURFACE WINDS RESUME GUSTING AROUND 15Z FRIDAY...WITH GUSTS AROUND 35 KT EXPECTED. NO OVERNIGHT LOW CLOUDS OR VISIBILITY RESTRICTIONS EXPECTED. VFR FORECAST CONTINUES NEXT 24 HOURS. COCKRELL && .PREV DISCUSSION... /ISSUED 529 AM CST THU NOV 17 2011/ AVIATION... VFR CONDITIONS EXPECTED THROUGH THIS TAF CYCLE. SSW WINDS WILL INCREASE LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON WITH SUSTAINED WINDS AROUND 25 KT/GUSTS 30-35 KT BETWEEN 18Z AND 00Z. SSW WINDS 15-20 KT EXPECTED OVERNIGHT AS STRONG LOW-LEVEL JET DEVELOPS. ADDED LLWS REMARKS AT KGUY BEGINNING AT 06Z AND CONTINUING THROUGH THE END OF THE TAF CYCLE. DON/T THINK THE LOW-LEVEL JET WILL BE STRONG ENOUGH AT KDHT OR KAMA TO PRODUCE LLWS. JACKSON PREV DISCUSSION... /ISSUED 446 AM CST THU NOV 17 2011/ DISCUSSION... THE PRIMARY CONCERN IS ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH SATURDAY. PRECIPITATION CHANCES WILL RETURN TO THE AREA MONDAY AND TUESDAY. LATEST MODELS WERE IN GOOD GENERAL AGREEMENT THROUGH SATURDAY...THEN DIVERGED. USED A BLEND OF MODEL DATA WITH A SLIGHT PREFERENCE TOWARDS THE 00/06Z NAM12. NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. AT 430 AM CST ACROSS THE PANHANDLES...CLEAR AND COLD CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES BETWEEN 19 AND 28 DEGREES. A 1032 MB SURFACE HIGH WAS CENTERED OVER THE SOUTHEAST TEXAS PANHANDLE. TODAY WILL BE A SUNNY...BREEZY...AND WARMER DAY. DECREASED HIGHS A FEW DEGREES SINCE LATEST MODELS DEPICTED SLIGHTLY COOLER 850 MB TEMPERATURES...POSSIBLY DUE TO COLDER CONDITIONS THIS MORNING THAN PREVIOUSLY FORECAST. STAYED NEAR 00Z MAV/METMOS HIGHS IN THE MID TO UPPER 50S. WINDS WILL BE SLOW TO INCREASE DUE TO A STEEP LOW LEVEL INVERSION...BUT WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH BETWEEN 11 AM AND 2 PM CST. TONIGHT WILL BE CLEAR AND NOT AS COLD. GENERALLY WENT A FEW DEGREES ABOVE 00Z MAV/METMOS LOWS DUE TO A STRONG LOW LEVEL JET WHICH SHOULD KEEP SURFACE WINDS 10 TO 20 MPH AND REDUCE RADIATIONAL COOLING IN MOST LOCATIONS. FRIDAY AND SATURDAY WILL BE BREEZY TO WINDY AND MUCH WARMER. TRENDED TOWARDS THE WARMER SIDE OF GUIDANCE HIGHS IN THE UPPER 60S TO UPPER 70S. SATURDAY SHOULD BE SLIGHTLY WARMER THAN FRIDAY IN MOST LOCATIONS. SATURDAY NIGHT AND SUNDAY...A COLD FRONT WILL MOVE SOUTH AND THROUGH THE PANHANDLES SATURDAY NIGHT. WENT WITH THE FASTER NAM12 TIMING OF THE FRONT. ALSO...WENT WITH 00Z MEXMOS LOWS SATURDAY NIGHT AND WELL BELOW 00Z MEXMOS HIGHS ON SUNDAY DUE TO NORTH WINDS AND A SHALLOW COLD AIRMASS IN PLACE. SOME LOCATIONS ON SUNDAY MAY NOT GET OUT OF THE 40S. MONDAY THROUGH TUESDAY...LATEST MODELS WERE IN DECENT AGREEMENT DEPICTING INCREASING MOISTURE AND LIFT AS WELL AS PRECIPITATION ACROSS THE PANHANDLES AS A LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. KEPT HIGHEST RAIN CHANCES...AROUND 40 PERCENT...MONDAY NIGHT ACROSS THE SOUTHEAST HALF OF THE TEXAS PANHANDLE WHERE BEST INSTABILITY IS FORECAST. ANY THUNDERSTORMS WILL BE ELEVATED AND SHOULD BE BELOW STRONG/SEVERE LEVELS. ALL LIQUID PRECIPITATION IS EXPECTED. WENT BELOW 00Z MEXMOS HIGHS DURING THIS TIME FRAME DUE TO ABUNDANT CLOUD COVER. ACCEPTED 00Z MEXMOS LOWS. WEDNESDAY INTO THANKSGIVING DAY...DRY CONDITIONS WITH A WARMUP CAN BE EXPECTED. BREEZY CONDITIONS...ABOVE NORMAL TEMPERATURES...AND MOSTLY SUNNY SKIES SEEM LIKELY ON THANKSGIVING DAY. MBS FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS MAINLY THE WEST HALF OF THE TEXAS PANHANDLE THIS AFTERNOON WHERE HUMIDITY VALUES WILL BE LOWEST...JUST UNDER 20 PERCENT. CONFIDENCE IS NOT THE HIGHEST THAT ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON DUE TO MARGINAL HUMIDITY VALUES. BREEZY CONDITIONS WILL PREVAIL THIS AFTERNOON. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MAINLY THE WEST HALF OF THE OKLAHOMA AND TEXAS PANHANDLES ON FRIDAY AFTERNOON AND ACROSS MUCH OF THE PANHANDLES ON SATURDAY. THE WEST TEXAS PANHANDLE WILL HAVE THE BEST SHOT FOR CRITICAL CONDITIONS ON SATURDAY...MAINLY BETWEEN 11 AM AND 6 PM CST. HELD OFF ON A FIRE WEATHER WATCH FOR THESE AREAS DUE TO LOW CONFIDENCE OF MEETING RED FLAG CONDITIONS...HUMIDITY VALUES 15 PERCENT OR LOWER AND 20 FT WINDS 20 MPH OR GREATER...FOR 3 HOURS OR LONGER. MBS && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/16
Hazardous weather outlook, Nov 17, 4:18 AM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 418 AM CST THU NOV 17 2011 OKZ001>003-TXZ001>020-172200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 418 AM CST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ACROSS THE WEST HALF OF THE TEXAS PANHANDLE THIS AFTERNOON DUE TO BREEZY SOUTH TO SOUTHWEST WINDS AND LOW HUMIDITY VALUES. CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT DUE TO BREEZY SOUTH TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MAINLY THE WEST HALF OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON DUE TO BREEZY TO WINDY SOUTHWEST WINDS AND LOW HUMIDITY VALUES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES ON SATURDAY DUE TO BREEZY TO WINDY WEST TO SOUTHWEST WINDS AND LOW HUMIDITY VALUES. THE WEST HALF OF THE TEXAS PANHANDLE HAS THE BEST CHANCE FOR CRITICAL CONDITIONS ON SATURDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST HALF OF THE TEXAS PANHANDLE ON MONDAY AND ACROSS THE TEXAS AND EAST OKLAHOMA PANHANDLES MONDAY EVENING. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... FRIDAY...AND SATURDAY. MBS
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.